Alert archive / Illinois / Wind Advisories in 2018
Wind Advisory 2, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Apr 13, 2018, 2:41 PM CDT for 10 counties in Illinois. It took effect at Apr 14, 2018, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 2:41 PM CDT (19:41 UTC)
- In effect from
- Apr 14, 2018, 7:00 AM CDT
- Expired
- Apr 14, 2018, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 68 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WWUS73 KLOT 131941 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 241 PM CDT Fri Apr 13 2018 ILZ003>006-008-010>014-020-140345- /O.NEW.KLOT.WI.Y.0002.180414T1200Z-180415T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- Kendall- Including the cities of Rockford, Belvidere, Woodstock, Waukegan, Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, and Oswego 241 PM CDT Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect from 7 AM to 7 PM CDT Saturday. * TIMING...Strongest winds Saturday morning through Saturday afternoon. * WINDS...Northeast winds 25 to 35 MPH with gusts up to 45 MPH. Wind gusts up to 50 MPH near the lake. * IMPACTS...Driving conditions could become difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Rodriguez
4 follow-up statements
941 WWUS73 KLOT 140149 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 849 PM CDT Fri Apr 13 2018 ILZ003>006-008-010>014-020-141000- /O.CON.KLOT.WI.Y.0002.180414T1200Z-180415T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- Kendall- Including the cities of Rockford, Belvidere, Woodstock, Waukegan, Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, and Oswego 849 PM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... * TIMING...Strongest winds Saturday morning through Saturday afternoon. * WINDS...Northeast winds 25 to 35 MPH with gusts up to 45 MPH. Wind gusts up to 50 MPH near the lake. * IMPACTS...Driving conditions could become difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ - Izzi
664 WWUS73 KLOT 140815 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 315 AM CDT Sat Apr 14 2018 ILZ003>006-008-010>014-020-141615- /O.CON.KLOT.WI.Y.0002.180414T1200Z-180415T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- Kendall- Including the cities of Rockford, Belvidere, Woodstock, Waukegan, Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, and Oswego 315 AM CDT Sat Apr 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Strongest winds through the late afternoon. * WINDS...Northeast winds 25 to 35 MPH with gusts up to 45 MPH. Wind gusts up to 50 MPH are expected near the lake. * IMPACTS...Driving conditions could become difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JEE
855 WWUS73 KLOT 141546 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1046 AM CDT Sat Apr 14 2018 ILZ003>006-008-010>014-020-142345- /O.CON.KLOT.WI.Y.0002.000000T0000Z-180415T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- Kendall- Including the cities of Rockford, Belvidere, Woodstock, Waukegan, Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, and Oswego 1046 AM CDT Sat Apr 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Strongest winds through the late afternoon. * WINDS...Northeast winds 25 to 35 MPH with gusts up to 45 MPH. Wind gusts up to 50 MPH are expected near the lake. * IMPACTS...Driving conditions could become difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ - Izzi
392 WWUS73 KLOT 142357 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 657 PM CDT Sat Apr 14 2018 ILZ003>006-008-010>014-020-150100- /O.EXP.KLOT.WI.Y.0002.000000T0000Z-180415T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- Kendall- Including the cities of Rockford, Belvidere, Woodstock, Waukegan, Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, and Oswego 657 PM CDT Sat Apr 14 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Windy conditions will persist across the region tonight, however winds will continue to slowly diminish below advisory criteria. Therefore the wind advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:09 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 13, 1:09 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
109 PM CDT Fri Apr 13 2018
.UPDATE...
1134 AM CDT
The strong surface front draped west-to-east across the area is
located just south of Interstate 80 late this morning, and little
movement is expected in this feature through this evening. An
impressive temperature discontinuity exists along this, enhanced
by the maritime airmass in places. For instance in Porter County
Indiana, at 11 am it was 72 degrees in Valparaiso and only mid 40s
a few miles inland from the lakeshore.
With little movement in the boundary, temperatures to the north
will remain locked into 40s/lower-mid 50s with northeast flow and
what will be mainly cloudy conditions. South of the boundary, an
increase in clouds will likely keep temperatures steady or even
drop a few degrees.
As for rain and thunder potential, the area of focus for this
afternoon is a short wave and increased upper diffluence moving
north-northeast from southwest Illinois/eastern Missouri. Accas
and showers across central/southwest Illinois at present should
continue to lift northward. As these elevated based
showers/storms lift northward they may show some uptick with
still a 40-45 kt low-level jet and steep mid-level lapse rates.
The better chance for thunderstorms, as well as some hail threat,
still looks to be tonight.
MTF
&&
.SHORT TERM...
327 AM CDT
Through tonight...
The main forecast concerns during the period will be temperatures
today, along with timing the thunderstorm chances later today and
tonight.
The synoptic cold front has settled across my far southern CWA,
namely from just south of PNT eastward across my southern tier of
counties. There is a good 15 to 20 degree temperature difference
across this surface boundary early this morning, with mid to
upper 40s and northeast winds north of the boundary and southerly
winds and temperatures in the mid to upper 60s to the south.
Given the large temperature difference across this front, this
makes this afternoons temperature forecast rather difficult across
northern IL. While this frontal boundary is expected to ease back
northward a bit today, it appears unlikely that it will be able to
make it much farther north than around the I-80 corridor. This is
especially the case given the parent surface low will remain well
west of the area through the day, so a large northward surge is
unlikely. With this in mind, it appears much of northern IL north
of the I-80 corridor will be stuck in northeasterly flow and
temperatures only topping out in the 40s and 50s. However, some
of the far southern suburbs of Chicago could end up near 70 if the
boundary does indeed shift far enough north towards I-80.
Northeast winds will increase tonight and this will cause the
boundary to shift back to the south again. Wind speeds could
approach advisory criteria (gusts to 45 mph) by early Saturday
morning as the surface low begins to shift eastward into Indiana.
Shower and thunderstorm chances will by far be the highest across
the area tonight. During the day today there will be a lot of dry
time. Early this morning the primary threat of storms will remain
north of the area into WI. However, some scatted showers and
perhaps a few storms may develop over the area this afternoon as
the next upper level disturbance begins to shift northward across
the area. Expect more widespread showers and thunderstorms to
begin to impact the area this evening. During this time the
elevated frontal boundary will begin to shift southward out of
southern WI and into northern IL. This will essentially allow
lower-level moisture convergence to focus over the area along the
nose of the 50 KT+ southerly low-level jet.
Steepening mid-level lapse rates will also support thunderstorms
with a small risk of hail tonight. However, the main threat will
be some moderate to briefly heavy rainfall. Some areas across
northern IL will likely see 1 to 2 inches of rain tonight into
early Saturday morning given that precipitable water values will
be approaching 1.5 inches. While this is not expected to cause
major flooding issues, some minor localized flooding may be
possible.
KJB
&&
.LONG TERM...
318 AM CDT
Saturday through Thursday...
Overview...The roller coaster portion of spring continues this
weekend into next week. Showers and storms Saturday transition to
snow Sunday afternoon and night. Less than an inch of snow is
expected by Monday morning. Temperatures warm back into the 50s
Tuesday and Wednesday, but more rain is possible mid- week.
A vertically stacked low will slowly progress across the region
this weekend. Temperatures will vary greatly across the region
Saturday. Areas south of the warm front will get into the 60s,
while areas north of the front will be in the 40s to maybe just
the upper 30s. Right now it looks like the front lie near I-80.
Gusty northeast winds are also expected north of the front leading
to a rather raw day. Gusts to 45 MPH are possible leading to wind
chills in the 20s. Widespread rain and scattered thunderstorms
are also expected.
Rain continues Saturday night, and winds will gust to 35 MPH
north of the front. The low's cold front moves through Sunday
afternoon and evening. We could see a wintry mix of sleet, rain,
and snow as the column cools. Light snow will continue Sunday
night. Less than an inch of snow is expected.
I have a dry forecast going Monday, but the back edge of the
upper level trough rotates overhead. I have low confidence if the
vorticity streamers will provide enough forcing for light precip,
so I kept a dry forecast going.
High pressure and warmer air return Tuesday with highs in the
50s. A lake breeze may limit temps along the shore. Guidance
varies on the timing and orientation of another low mid next
week. Right now it looks like areas north of I-80 have the best
chance of rain. Highs may even get into the 60s south of I-80.
50s and drier conditions close out the extended.
JEE
&&
.AVIATION...
For the 18Z TAFs...
The concerns for the Chicago area TAFs through Saturday are:
- Northeast winds becoming very gusty on Saturday morning
- Showers likely mid-late afternoon with a chance of thunder, then
showers likely and scattered storms late this evening into
early overnight
- MVFR ceilings likely by late afternoon with IFR ceilings
probable at some point starting this evening
- Periodic lighter rain showers or drizzle on Saturday
A strong frontal boundary remains draped just south of Interstate
80, with northeast winds enveloping the TAF sites and will
continue to through the period. These northeast winds will drag in
more moist and cooler conditions which should support lowering
ceilings and some possible mist/MVFR fog. Confidence on the timing
of MVFR is fairly high, but lower in IFR.
Scattered showers and isolated storms across central Illinois
should move northeast over the region by mid-afternoon. Confidence
on thunder occurring at any one point remains low, but do expect
there to be still isolated thunder coverage. The better chance for
convection remains mid-late evening into early overnight with
storms that develop across Iowa and Missouri.
Winds will become much more gusty late tonight and especially
Saturday morning, as strong low pressure moves into the mid-
Mississippi Valley. Gusts to 35-40 kt are appearing more probable
in the mid-morning through early afternoon time. Confidence in
wind trends on Saturday is medium-high. As for the ceiling heights
on Saturday, confidence is high in at least sub 1500 ft. Rain
showers on Saturday should be more spotty, and could be more of a
wind-whipped light rain/drizzle at times.
MTF
&&
.MARINE...
227 AM CDT
Strong low pressure currently over Kansas will track eastward to
the Lower Great Lakes through Sunday, passing just south of Lake
Michigan Saturday night. Meanwhile, high pressure will settle
over northern Ontario. This will result in a persistent period of
NE gales of 35 to 45 knots over much of Lake Michigan late this
afternoon through through Sunday. The strongest winds are expected
late tonight into Saturday afternoon, with a few storm force
gusts of 50 knots possible during this time. N to NW winds to 30
knots with a few gale force gusts to 35 knots will continue Sunday
night through Monday as the low pressure continues to exit
eastward and high pressure builds over the Missouri River Valley.
A period of winds under 20 knots are expected Tuesday as the ridge
passes over Lake Michigan.
Kluber
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...Winthrop Harbor to Wilmette Harbor until 4 AM Saturday.
Gale Warning...LMZ740-LMZ741-LMZ742...4 AM Saturday to 4 PM
Saturday.
Small Craft Advisory...LMZ741-LMZ742...7 PM Friday to 4 AM
Saturday.
Gale Warning...LMZ777-LMZ779...1 AM Saturday to 10 AM Sunday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...7 AM Saturday to
10 PM Saturday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Apr 13, 1:39 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 139 PM CDT Fri Apr 13 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 141845- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 139 PM CDT Fri Apr 13 2018 /239 PM EDT Fri Apr 13 2018/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...This Afternoon and Tonight. WEATHER HAZARDS EXPECTED: Limited Thunderstorm Risk...with an associated: Limited Hail Risk...up to nickel size. Limited Flooding Risk tonight. Limited Non Thunderstorm Wind Risk. DISCUSSION: While there is a chance for isolated thunderstorms over the area this afternoon, more widespread showers and thunderstorms are expected mid-evening into overnight. The main threat from these storms will be moderate to briefly heavy rainfall, and this could produce some minor localized flooding. Some of the stronger storms tonight could also produce small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Limited Thunderstorm Risk. Elevated Non Thunderstorm Wind Risk. Limited Lakeshore flooding Risk. Sunday... Elevated Snow and Sleet Risk. Wednesday... Limited Non Thunderstorm Wind Risk. DISCUSSION: The chances for thunderstorms will continue on Saturday, and some of these could be strong across central Illinois. Colder air will then return to the area by late Sunday and this may support a period of snow and sleet before the precipitation ends. Strong northeasterly winds, with gusts of 40 to 45 mph are also expected over northern Illinois and far northwest Indiana on Saturday. Some wind gusts to 50 mph are possible along the lake shore. Large waves over southern Lake Michigan on Saturday could produce some minor lake shore flooding over portions of northeastern Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GENERAL STORM MOTION OF THE DAY: Moving to the northeast at 45 MPH. && LMZ740>745-141845- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 139 PM CDT Fri Apr 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...This Afternoon and Tonight. Increasing winds and building waves to hazardous levels will be seen along the Illinois nearshore this afternoon, and to gale force level tonight. Winds to hazardous levels are possible along the Indiana nearshore tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday through Monday... Gale Force Winds or Very Hazardous Waves are likely. Tuesday through Thursday... Hazardous Conditions for Small Craft are likely. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-141845- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 139 PM CDT Fri Apr 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms over southern sections of the lake. Gales are expected later this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a small chance of thunderstorms over far southern Lake Michigan on Saturday. Gales are expected to continue through Sunday, with occasional storm force gusts possible Saturday. && MTF Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:37 PM CDT | Gale Warning | LOT | 3 days | |
| Apr 12, 9:37 PM CDT | Small Craft Advisory | LOT | 27 hr | |
| Apr 12, 9:37 PM CDT | Small Craft Advisory | LOT | 36 hr | |
| Apr 13, 3:02 PM CDT | Lakeshore Flood Advisory | LOT | Lake | 12 hr |
Nearby
Wind Advisories in Illinois, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.